Alert archive / Indiana / Special Weather Statements in 2021
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Oct 25, 2021, 12:49 AM EDT for Morgan County, Indiana. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 25, 2021, 12:49 AM EDT (04:49 UTC)
- Expired
- Oct 25, 2021, 1:15 AM EDT
- In force
- 26 min
- Issued by
- NWS Indianapolis, IN
- Hail
- 0.00 in
- Wind
- 55
County Morgan County, IN
The radar
The Indianapolis radar (KIND), 20 km from the middle of the area, began a volume at 04:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 4.8 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -286 J/kg
- Mixed-layer LCL
- 585 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 371 m²/s²
- 0-3 km storm-relative helicity
- 467 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.1
The text
As transmitted.
389
WWUS83 KIND 250449
SPSIND
Special Weather Statement
National Weather Service Indianapolis IN
1249 AM EDT Mon Oct 25 2021
INZ046-047-054-055-250515-
Johnson IN-Morgan IN-Hendricks IN-Marion IN-
1249 AM EDT Mon Oct 25 2021
...A ragged area of thunderstorms will impact portions of Morgan,
northern Johnson, southeastern Hendricks and southwestern Marion
Counties through 115 AM EDT...
At 1248 AM EDT, Doppler radar was tracking a ragged area of
thunderstorms near Mooresville, or 20 miles southwest of
Indianapolis, moving northeast at 50 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Plainfield around 100 AM EDT.
Southport around 105 AM EDT.
Other locations in the path of this storm include Speedway.
This includes the following highways...
Interstate 65 between mile markers 95 and 105.
Interstate 70 between mile markers 56 and 78.
Interstate 74 between mile markers 71 and 73.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3937 8643 3950 8663 3984 8630 3958 8596
TIME...MOT...LOC 0448Z 227DEG 47KT 3956 8640
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
$$
BeachWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Oct 24, 11:57 PM EDT, 52 minutes earlier.
Area forecast discussion, Oct 24, 11:57 PM EDT, 52 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 1157 PM EDT Sun Oct 24 2021 ...Updated Aviation Discussion... .Forecast Update... Issued at 946 PM EDT Sun Oct 24 2021 CAMs and radar trends continue to suggest the convection from east central Indiana to the Ozarks will make it to the Wabash River around Midnight and then move southeast across central Indiana through the overnight. Meanwhile, areas in the Flood Watch, Warren, Tippecanoe and northern Park counties, were already seeing widespread convection. However, this area was just north of the warm front that extended from around Fishers to Crawfordsville late this evening. Although, there is strong shear. surface instability has been pretty much extinguished across the area after dark with moderate instability well to the west over west central Illinois. With lack of instability, heavy rain seems to be the main concern late this evening and overnight. && .Short Term...(This evening through Monday night) Issued at 309 PM EDT Sun Oct 24 2021 This Evening/Tonight... Scattered showers with isolated embedded thunderstorms continue to drift across central Indiana at this time with the heaviest rainfall near the warm front over the northern counties. So far, rainfall amounts have generally been in the 0.50 to 1 inch range, keeping the flood threat to a minimum. Nonetheless, activity continues to redevelop upstream with only the southern counties in a lull at this time and the bulk of the drier air over the Lower Missouri and Tennessee Valleys. So, the best destabilization ahead of the approaching system will be over that southwest quadrant where MLCAPE values will try to climb into the 500-700 J/kg range. Meanwhile, effective bulk shear remains impressive in the 45-50 kt range. So, when the closed upper low pushes the cold front into the forecast area this evening/early tonight, there will be a severe weather threat. Anticipate the best chances for severe during the Mon 03-09Z time frame as the LLJ is now expected to intensify to 65 to 70 kts. After that, activity should quickly taper off from west to east per latest HRRR. The best chances for lingering showers and thunderstorms will be over the eastern counties through daybreak Monday. Monday/Monday Night...Dry slot is progged to enter central Indiana around Mon 12Z with residual rain showers moving through late Monday morning/afternoon with trailing upper low. All rain should be out of the area by Monday evening with just a patchy fog threat for Monday night. Temperatures, trended slightly lower than guidance tonight and tomorrow with CAA behind aforementioned front and lingering rain showers. Stronger radiational cooling Monday night will necessitate an even larger dip into the low 40s. && .Long Term...(Tuesday through Sunday) Issued at 309 PM EDT Sun Oct 24 2021 Tuesday will be a dry day with surface high pressure building in and with an upper ridge approaching from the west. Models try to clear things out pretty quick, but will have to see if clearing waits until the ridge axis passes as we're getting to that time of year where lower clouds like to stick around. If clearing occurs, some higher clouds will return later Tuesday night as the next system approaches. Will continue to monitor for the possibility of fog Tuesday night, but increasing clouds may inhibit it. The upper ridge will keep Wednesday dry, but then an upper level low will move into the area and bring some rain for Wednesday night, Thursday and Friday. It's looking like the low will be slow to exit, so will continue some PoPs into Saturday. As the low exits to the east on Sunday, upper ridging will briefly build in for Sunday bringing a dry day. High temperatures through the period will generally be in the upper 50s to middle 60s. Low temperatures will be in the 40s for the most part. If enough clearing occurs Tuesday night, some areas could see lows in the 30s. && .Aviation...(06Z TAF Issuance) Issued at 1157 PM EDT Sun Oct 24 2021 IMPACTS: - KLAF will see MVFR and worse ceilings through most or all of the TAF period. The other TAF sites will start off VFR. Conditions there will deteriorate to MVFR and worse in times in convection and at the other sites after 11z, in the wake of the cold front. - Lightning possible overnight but weak instability suggests only isolated strikes. - Winds 180-220 degrees switching to 290-340 degrees and gusting to to near 30 knots. Could see severe gusts at KHUF and possibly KIND and KBMG through 07z. - Low level wind shear possible at all but LAF overnight. DISCUSSION: A cold front will sweep southeast across the terminals overnight into Monday. Deep moisture, strong wind shear and forcing from the front will bring widespread showers and a few possibly strong thunderstorms to the terminals overnight. winds will shift to the southwest and northwest on Monday and remain gusty. Low level wind shear is possible overnight with a low level jet overhead. && .IND WATCHES/WARNINGS/ADVISORIES... Flood Watch until 11 AM EDT Monday for INZ021-028>031-035-036- 043-044. && Update...MK Short Term...TDUD Long Term...CDUD Aviation...MK
Hazardous weather outlook, Oct 24, 4:00 PM EDT, 8 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 400 PM EDT Sun Oct 24 2021 INZ021-028>031-035>049-051>057-060>065-067>072-252000- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, and North Vernon 400 PM EDT Sun Oct 24 2021 This hazardous weather outlook is for central Indiana. .DAY ONE...This Afternoon and Tonight. Heavy rain is still possible through tonight, especially over parts of north central Indiana where a flood watch is in effect. A line of thunderstorms is expected late this evening and into tonight. A few of these could be strong or severe. Damaging winds will be the primary severe hazard but large hail and a few tornadoes are possible as well. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Areas of fog are possible Tuesday and Wednesday mornings. Some fog could be dense. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening/early tonight. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Special weather statement, Oct 24, 9:09 PM EDT, 3 hours 40 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
909 PM EDT Sun Oct 24 2021
INZ021-250145-
Carroll IN-
909 PM EDT Sun Oct 24 2021
...A strong thunderstorm will impact portions of Carroll County
through 945 PM EDT...
At 909 PM EDT, Doppler radar was tracking a strong thunderstorm over
Delphi, or 11 miles south of Monticello, moving east at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of Carroll County,
including the following locations... Camden, Flora and Yeoman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4074 8653 4069 8652 4069 8637 4055 8637
4051 8669 4056 8670 4056 8677 4066 8677
4066 8676 4067 8674 4068 8674 4068 8676
4069 8675 4070 8676 4072 8675 4074 8675
TIME...MOT...LOC 0109Z 251DEG 45KT 4059 8670
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
AWSpecial weather statement, Oct 25, 12:49 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
1249 AM EDT Mon Oct 25 2021
INZ046-047-054-055-250515-
Johnson IN-Morgan IN-Hendricks IN-Marion IN-
1249 AM EDT Mon Oct 25 2021
...A ragged area of thunderstorms will impact portions of Morgan,
northern Johnson, southeastern Hendricks and southwestern Marion
Counties through 115 AM EDT...
At 1248 AM EDT, Doppler radar was tracking a ragged area of
thunderstorms near Mooresville, or 20 miles southwest of
Indianapolis, moving northeast at 50 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Plainfield around 100 AM EDT.
Southport around 105 AM EDT.
Other locations in the path of this storm include Speedway.
This includes the following highways...
Interstate 65 between mile markers 95 and 105.
Interstate 70 between mile markers 56 and 78.
Interstate 74 between mile markers 71 and 73.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3937 8643 3950 8663 3984 8630 3958 8596
TIME...MOT...LOC 0448Z 227DEG 47KT 3956 8640
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
BeachThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 9:09 PM EDT | Special Weather Statement | IND | Carroll | 36 min |
| Oct 24, 10:38 PM EDT | River Flood Warning | IND | Delaware, Randolph | 37 hr |
| Oct 25, 1:05 AM EDT | Special Weather Statement | IND | Greene, Hendricks, Owen, Putnam | 25 min |
| Oct 25, 5:51 AM EDT | River Flood Warning | IND | Hamilton, Madison | 54 hr |
| Oct 25, 5:58 AM EDT | River Flood Warning | IND | Delaware, Madison | 41 hr |
| Oct 25, 6:54 AM EDT | River Flood Warning | IND | Fountain, Parke, Vermillion, Warren | 10 days |
| Oct 25, 6:54 AM EDT | River Flood Warning | IND | Sullivan, Vigo | 11 days |
| Oct 25, 6:54 AM EDT | River Flood Warning | IND | Knox, Sullivan | 13 days |
| Oct 25, 6:54 AM EDT | River Flood Warning | IND | Knox, Sullivan | 13 days |
| Oct 25, 10:41 AM EDT | River Flood Warning | IND | Marion, Morgan | 71 hr |
| Oct 25, 10:41 AM EDT | River Flood Warning | IND | Parke, Vermillion, Vigo | 8 days |
| Oct 25, 10:41 AM EDT | River Flood Warning | IND | Monroe, Morgan, Owen | 68 hr |
| Oct 25, 10:41 AM EDT | River Flood Warning | IND | Monroe, Morgan, Owen | 67 hr |
| Oct 25, 12:37 PM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 5 days |
| Oct 25, 12:37 PM EDT | River Flood Warning | IND | Greene, Monroe, Owen | 4 days |
Nearby
Special Weather Statements in Indiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.